Alert archive / Maine / Small Craft Advisories in 2012
Small Craft Advisory 4, NWS Caribou, ME
NWS Caribou, ME issued this small craft advisory at Jan 10, 2012, 3:48 AM EST. It took effect at Jan 10, 2012, 10:00 AM EST. It was in force for 25 hr.
The area
The counties it named.
The facts
- Issued
- Jan 10, 2012, 3:48 AM EST (08:48 UTC)
- In effect from
- Jan 10, 2012, 10:00 AM EST
- Expired
- Jan 11, 2012, 11:00 AM EST
- In force
- 25 hr
- Issued by
- NWS Caribou, ME
The text
As transmitted, in the capitals the NWS used until 2016.
270 WHUS71 KCAR 100848 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 348 AM EST TUE JAN 10 2012 ANZ050>052-102000- /O.NEW.KCAR.SC.Y.0004.120110T1500Z-120111T1200Z/ COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 348 AM EST TUE JAN 10 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 AM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 AM EST WEDNESDAY. * WINDS AND SEAS...WEST WINDS 10 TO 20 KT WITH GUSTS UP TO 30 KT. SEAS 3 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ VJN
9 follow-up statements
386 WHUS71 KCAR 101638 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 1138 AM EST TUE JAN 10 2012 ANZ050>052-110045- /O.CON.KCAR.SC.Y.0004.000000T0000Z-120111T1200Z/ COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 1138 AM EST TUE JAN 10 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST WEDNESDAY... * WINDS AND SEAS...NORTHWEST WINDS 15 TO 20 KT WITH GUSTS UP TO 30 KT. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
770 WHUS71 KCAR 101752 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 1252 PM EST TUE JAN 10 2012 ANZ050>052-110200- /O.CON.KCAR.SC.Y.0004.000000T0000Z-120111T1200Z/ COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 1252 PM EST TUE JAN 10 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST WEDNESDAY... * WINDS AND SEAS...NORTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT. SEAS 6 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
075 WHUS71 KCAR 101938 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 238 PM EST TUE JAN 10 2012 ANZ050>052-110345- /O.EXT.KCAR.SC.Y.0004.000000T0000Z-120111T1600Z/ /O.NEW.KCAR.GL.A.0001.120112T1500Z-120113T0300Z/ COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 238 PM EST TUE JAN 10 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EST WEDNESDAY... ...GALE WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT THROUGH WEDNESDAY MORNING... * WINDS AND SEAS...NORTHEAST WINDS 15 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 5 TO 7 FEET. THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING. * WINDS AND SEAS...NORTHEAST WINDS 20 TO 30 KT WITH GUSTS UP TO 40 KT. SEAS 8 TO 13 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ MCB
422 WHUS71 KCAR 110253 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 953 PM EST TUE JAN 10 2012 ANZ050>052-111100- /O.CON.KCAR.SC.Y.0004.000000T0000Z-120111T1600Z/ /O.CON.KCAR.GL.A.0001.120112T1500Z-120113T0300Z/ COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 953 PM EST TUE JAN 10 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST WEDNESDAY... ...GALE WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING... * WINDS AND SEAS...NORTHEAST WINDS 20 TO 30 KT WITH GUSTS UP TO 40 KT. SEAS 8 TO 13 FEET. THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING. * WINDS AND SEAS...NORTHEAST WINDS 20 TO 30 KT WITH GUSTS UP TO 40 KT. SEAS 8 TO 13 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ HEWITT
237 WHUS71 KCAR 110509 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 1209 AM EST WED JAN 11 2012 ANZ050>052-111315- /O.CON.KCAR.SC.Y.0004.000000T0000Z-120111T1600Z/ /O.CON.KCAR.GL.A.0001.120112T1500Z-120113T0300Z/ COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 1209 AM EST WED JAN 11 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING... ...GALE WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING... * WINDS AND SEAS...NORTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT. SEAS 4 TO 6 FEET. THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING. * WINDS AND SEAS...NORTHEAST WINDS 20 TO 30 KT WITH GUSTS UP TO 40 KT. SEAS 8 TO 13 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
986 WHUS71 KCAR 110804 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 304 AM EST WED JAN 11 2012 ANZ050>052-111615- /O.CON.KCAR.SC.Y.0004.000000T0000Z-120111T1600Z/ /O.CON.KCAR.GL.A.0001.120112T1500Z-120113T0300Z/ COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 304 AM EST WED JAN 11 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING... ...GALE WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING... * WINDS AND SEAS...NORTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT. SEAS 4 TO 6 FEET. THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING. * WINDS AND SEAS...NORTHEAST WINDS 25 TO 35 KT WITH GUSTS UP TO 40 KT. SEAS 6 TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
810 WHUS71 KCAR 111115 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 615 AM EST WED JAN 11 2012 ANZ050>052-112000- /O.CON.KCAR.SC.Y.0004.000000T0000Z-120111T1600Z/ /O.UPG.KCAR.GL.A.0001.120112T1500Z-120113T0300Z/ /O.NEW.KCAR.GL.W.0002.120112T1700Z-120113T0300Z/ COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 615 AM EST WED JAN 11 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING... ...GALE WARNING IN EFFECT FROM NOON TO 10 PM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM NOON THURSDAY TO 10 PM EST THURSDAY. * WINDS AND SEAS...NORTHEAST WINDS 25 TO 35 KT WITH GUSTS UP TO 40 KT. SEAS 6 TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON TO 11 AM EST THIS MORNING. * WINDS AND SEAS...NORTH WINDS 15 TO 20 KT WITH GUSTS UP TO 30 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
122 WHUS71 KCAR 111418 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 918 AM EST WED JAN 11 2012 ANZ050>052-111615- /O.CON.KCAR.SC.Y.0004.000000T0000Z-120111T1600Z/ /O.CON.KCAR.GL.W.0002.120112T1700Z-120113T0300Z/ COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 918 AM EST WED JAN 11 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING... ...GALE WARNING REMAINS IN EFFECT FROM NOON TO 10 PM EST THURSDAY... * WINDS AND SEAS...NORTHEAST WINDS 25 TO 35 KT WITH GUSTS UP TO 40 KT. SEAS 6 TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM EST THIS MORNING. * WINDS AND SEAS...NORTH WINDS 15 TO 20 KT WITH GUSTS UP TO 30 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
476 WHUS71 KCAR 111601 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 1101 AM EST WED JAN 11 2012 ANZ050>052-120015- /O.EXP.KCAR.SC.Y.0004.000000T0000Z-120111T1600Z/ /O.CON.KCAR.GL.W.0002.120112T1700Z-120113T0300Z/ COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 1101 AM EST WED JAN 11 2012 ...GALE WARNING REMAINS IN EFFECT FROM NOON TO 10 PM EST THURSDAY... ...SMALL CRAFT ADVISORY HAS EXPIRED... * WINDS AND SEAS...NORTHEAST WINDS 25 TO 35 KT WITH GUSTS UP TO 40 KT. SEAS 6 TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this small craft advisory went out at Jan 10, 1:00 AM EST, 2 hours 48 minutes earlier.
Area forecast discussion, Jan 10, 1:00 AM EST, 2 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CARIBOU ME 100 AM EST TUE JAN 10 2012 .SYNOPSIS... HIGH PRESSURE WILL MOVE EAST LATE TONIGHT WHILE A COLD FRONT APPROACHES. THE COLD FRONT WILL CROSS THE REGION TUESDAY. HIGH PRESSURE WILL BUILD ACROSS THE REGION TUESDAY NIGHT THROUGH WEDNESDAY. && .NEAR TERM /THROUGH TODAY/... UPDATE 2: JUST MADE SOME MINOR CHGS TO CLD CVR IN THE VERY NEAR TERM...OTHERWISE GOING FCST OF INCREASING CLDS OVR ALL OF THE FA BY DAYBREAK STILL LOOKS GOOD. UPDATE 1: ADJUSTED THE SKY GRIDS TO REFLECT THE LATEST SAT IMAGERY AND OBS SHOWING MOSTLY CLOUDY CONDITIONS THROUGHOUT MUCH OF THE CWA. TEMPERATURES OVERNIGHT WILL BE A TAD WARMER THAN PREVIOUSLY FCST AS CLOUDS WILL KEEP READINGS UP. DEWPOINTS NEEDED ADJUSTING UPWARD AS WELL. HELD BACK ARRIVAL OF SNOW SHOWERS UNTIL TUESDAY MORNING BACK TO THE W AND NW W/THE FRONT. ORGNL DISC: A BIT OF MOISTURE MOVING IN ON THE BACK SIDE OF DEPARTING HIGH PRESSURE HAS BROUGHT VARYING AMOUNTS OF MID AND HIGH CLOUDS TODAY. CLOUDS WILL THICKEN A BIT TONIGHT AS MOISTURE CONTINUES TO STREAM IN AHEAD OF A FAST MOVING TROUGH. THE TROUGH IS EXPECTED TO QUICKLY SLIDE JUST NORTH OF THE REGION ON TUESDAY. SNOW SHOWERS WILL BE LIKELY ACROSS THE NORTH...THOUGH WITH A SOUTHWEST TO WEST WIND THE SNOW SHOWERS WILL BE MOST LIKELY IN THE HIGHER ELEVATIONS TO THE NORTHWEST WHERE UP TO AN INCH IS POSSIBLE. THE TROUGH WILL QUICKLY SLIDE EAST AND AWAY LATE IN THE DAY TUESDAY AS A GUSTY NORTHWEST WIND BEGINS BRINGING IN COLDER AIR FROM THE NORTHWEST. && .SHORT TERM /TONIGHT THROUGH THURSDAY/... HIGH PRESSURE WILL BUILD EAST TUESDAY NIGHT WITH PARTLY CLOUDY SKIES NORTH/MOSTLY CLEAR SKIES DOWNEAST. HIGH PRESSURE WILL CROSS THE REGION WEDNESDAY WHILE A WARM FRONT LIFTS NORTH. CLOUD COVER WILL INCREASE ACROSS THE REGION WEDNESDAY IN ADVANCE OF THE WARM FRONT. HIGH PRESSURE WILL BEGIN TO MOVE NORTHEAST WEDNESDAY NIGHT WHILE LOW PRESSURE BEGINS TO DEVELOP ALONG THE MID ATLANTIC COAST. MOSTLY CLOUDY SKIES ARE EXPECTED ACROSS THE FORECAST AREA WEDNESDAY NIGHT. HIGH PRESSURE WILL RETREAT FURTHER NORTHEASTWARD THURSDAY...WHILE THE MID ATLANTIC LOW MOVES TOWARD SOUTHEAST NEW ENGLAND. UNCERTAINTY STILL EXISTS REGARDING THE EXACT TRACK OF THE LOW THURSDAY...WHICH WILL ULTIMATELY DETERMINE PRECIPITATION CHANCES/TYPES THURSDAY. FOR NOW...HAVE BASED THE FORECAST ON A TRACK WHICH TAKES THE LOW TOWARD CAPE COD THURSDAY EVENING. BASED ON THIS TRACK...EXPECT PRECIPITATION TO EXPAND NORTHWARD ACROSS THE FORECAST AREA THURSDAY AFTERNOON. THE BEST CHANCES FOR PRECIPITATION THROUGH THURSDAY AFTERNOON WILL BE ACROSS DOWNEAST AREAS...WITH LESSER CHANCES NORTHEASTWARD ACROSS THE REST OF THE FORECAST AREA NEARER RETREATING HIGH PRESSURE. BASED ON CRITICAL THICKNESSES...EXPECT PRECIPITATION THURSDAY WOULD BE IN THE FORM OF SNOW ACROSS MUCH OF THE FORECAST AREA. THE ONLY EXCEPTION COULD BE ALONG THE DOWNEAST COAST WHERE SLEET COULD MIX WITH THE SNOW DURING THE AFTERNOON. TEMPERATURES SHOULD BE AT NEAR NORMAL TO SLIGHTLY BELOW NORMAL LEVELS WEDNESDAY...WITH SLIGHTLY ABOVE NORMAL LEVEL TEMPERATURES THURSDAY. && .LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/... THE MAJOR STORY FOR THE LONG RANGE CONTINUES TO BE THE COMPLEX SYSTEM THAT LOOKS TO AFFECT THE AREA LATE IN THE WEEK. THE EVOLUTION OF THIS SYSTEM WILL BE DEPENDENT ON THE INTERACTION BETWEEN TWO PIECES OF ENERGY, ONE WITH THE NORTHERN BRANCH OF THE JET THAT WILL BRING A SURFACE LOW INTO THE GREAT LAKES REGION AND ONE ASSOCIATED WITH THE SOUTHERN BRANCH THAT WILL BRING A SEPARATE LOW UP THE COAST. THERE CONTINUES TO BE DISAGREEMENT IN THE FORECAST MODELS ON HOW THE SYSTEM WILL PLAY OUT BUT THE OVERALL TREND HAS BEEN FOR THE COASTAL LOW TO TRACK FARTHER SOUTH AND EAST AS IT MOVES TOWARD THE REGION LATE THURSDAY INTO THURSDAY NIGHT. THIS WILL RESULT IN ANY PRECIPITATION FALLING DURING THIS TIME TO BE MAINLY IN THE FORM OF SNOW EXCEPT RIGHT ALONG THE COAST WHERE THERE WILL LIKELY BE SOME MIXING WITH RAIN. AT THIS POINT AM KEEPING LIKELY POPS IN THURSDAY NIGHT'S FORECAST FOR MOST OF THE REGION BUT QPF AMOUNTS DO NOT LOOK TO BE HEAVY. THE FORECAST REMAINS TRICKY THROUGH FRIDAY. THE INITIAL COASTAL WAVE WILL BE PULLING AWAY EARLY IN THE DAY BUT AS THE DISTURBANCE ASSOCIATED WITH THE NORTHERN BRANCH OF THE JET NEARS THE REGION THE LATEST INDICATIONS ARE THAT A TERTIARY LOW MAY TRY TO DEVELOP ALONG THE MID ATLANTIC COAST AND TRACK NORTHWARD TOWARD THE REGION, BRINGING ANOTHER ROUND OF PRECIPITATION IN DURING THE LATTER PART OF THE DAY. ONCE AGAIN, MOST AREAS SHOULD SEE MAINLY SNOW WITH A MIX WITH OR CHANGE TO RAIN POSSIBLE NEAR THE COAST. STEADIER PRECIPITATION WILL TAPER OFF THROUGH FRIDAY NIGHT BUT AS THE SYSTEM CONSOLIDATES INTO A STRENGTHENING SURFACE LOW OVER EASTERN CANADA THIS WILL BRING WINDY AND COLDER CONDITIONS INTO THE REGION FOR SATURDAY ALONG WITH THE CHANCE OF LINGERING FLURRIES AND SNOW SHOWERS. HIGH PRESSURE WILL BUILD IN FOR SATURDAY NIGHT BUT THE NEXT THREAT FOR SOME SNOW WILL ARRIVE BY LATE IN THE WEEKEND INTO EARLY NEXT WEEK. && .AVIATION /06Z TUESDAY THROUGH SATURDAY/... NEAR TERM: VFR CONDITIONS ARE EXPECTED ACROSS THE AREA OVERNIGHT. CONDITIONS MAY LOWER TO MVFR ACROSS THE NORTH LATE TONIGHT THROUGH TUESDAY AS THE TROUGH MOVES THROUGH. CONDITIONS SHOULD REMAIN MAINLY VFR DOWNEAST. SHORT TERM: VFR CONDITIONS ARE EXPECTED ACROSS THE REGION TUESDAY NIGHT THROUGH EARLY THURSDAY. CONDITIONS WILL LOWER TO MVFR LEVELS ACROSS NORTHERN AREAS THURSDAY AFTERNOON...WHILE LOWERING TO MVFR/IFR LEVELS DOWNEAST. MVFR/IFR CONDITIONS ARE LIKELY FOR THURSDAY NIGHT AND FRIDAY DO TO PERIODS OF SNOW IN THE NORTH WITH A SNOW/RAIN MIX POSSIBLE FOR THE SOUTHERN SITES. THESE CONDITIONS WILL IMPROVE BY SATURDAY. && .MARINE... NEAR TERM: WINDS MAY APPROACH 25 KT IN A FEW GUSTS ON TUESDAY AND SEAS MAY APPROACH 5 FT. WILL WAIT ON AN SCA FOR NOW SINCE CONDITIONS ARE MARGINAL BUT MAY HAVE TO PUT ONE UP FOR SEAS ON TUESDAY IF SEAS REACH OR EXCEED 5 FT. OTHERWISE...WINDS AND SEAS SHOULD BE BELOW SCA OVERNIGHT. SHORT TERM: SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED TUESDAY NIGHT. CONDITIONS ARE EXPECTED TO BE BELOW SMALL CRAFT ADVISORY LEVELS WEDNESDAY THROUGH WEDNESDAY NIGHT. SMALL CRAFT ADVISORY CONDITIONS ARE THEN EXPECTED THURSDAY. VISIBILITIES WILL LOWER IN DEVELOPING SNOW/RAIN THURSDAY. A COMPLEX STORM SYSTEM WILL BRING STRONG WINDS WITH HIGH SEAS FOR THURSDAY NIGHT THROUGH MOST OF SATURDAY. ALSO EXPECT REDUCED VISIBILITIES THURSDAY NIGHT AND FRIDAY DUE TO RAIN AND SNOW. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...NONE. MARINE...NONE. && NEAR TERM...VJN SHORT TERM...NORCROSS LONG TERM...FITZSIMMONS AVIATION...VJN MARINE...VJN/NORCROSS
Hazardous weather outlook, Jan 9, 4:02 AM EST, 23 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE CARIBOU ME 402 AM EST MON JAN 9 2012 MEZ001>006-010-011-015>017-029>032-100915- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- 402 AM EST MON JAN 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH CENTRAL MAINE...NORTHERN MAINE...SOUTHEAST MAINE AND WEST CENTRAL MAINE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. LOW PRESSURE SYSTEMS APPROACHING FROM THE MID ATLANTIC STATES AND THE GREAT LAKES LATE THIS WEEK COULD RESULT IN SOME SNOW OVER NORTHWEST AND FAR NORTHERN MAINE THURSDAY INTO THURSDAY NIGHT AND MIXED PRECIPITATION OVER EAST CENTRAL AND INTERIOR DOWNEAST MAINE. ALTHOUGH WINTER WEATHER HEADLINES ARE POSSIBLE OVER THESE AREAS OF THE REGION DURING THIS PERIOD...THIS DOES NOT APPEAR TO BE A MAJOR STORM AT THIS TIME. PLEASE MONITOR LATEST FORECASTS AND THE HAZARDOUS WEATHER OUTLOOK DURING THE WEEK FOR TRENDS REGARDING THIS WEATHER SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ050>052-100915- COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 402 AM EST MON JAN 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HASTINGS
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 10, 2:38 PM EST | Gale Watch | CAR | 16 hr |
Nearby
Small Craft Advisories in Maine, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.